Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
suspect

When do you know accutane has failed you?

I've been off of my accutane treatment for about 4 months now, and I'm starting to get some inflammation and whiteheads on the sides of my cheeks. Yikes! This SuCKS!! Am I over reacting? I thought it would at the very least last 6 months. To combat this, I started taking some left over doxycycline, and have been treating my face topically with that product Exposed. It was sort of bad last week, but its been getting better. I am scared that if I don't act soon, the acne will turn nodular on me. So my question to you is when do i wave the white flag, give up and go back to the derm?

I should also tell you that I cheated my 6 month course. I stopped at 5, cuz i was losing a good amount of hair and I'd been acne free for about 2.5 months before that. Should i just finish the last box of tane to complete the course? Or would that just break me out even more, and leave me in a state of yuCK? ugh.

Share this post


Link to post
Share on other sites
I've been off of my accutane treatment for about 4 months now, and I'm starting to get some inflammation and whiteheads on the sides of my cheeks. Yikes! This SuCKS!! Am I over reacting? I thought it would at the very least last 6 months. To combat this, I started taking some left over doxycycline, and have been treating my face topically with that product Exposed. It was sort of bad last week, but its been getting better. I am scared that if I don't act soon, the acne will turn nodular on me. So my question to you is when do i wave the white flag, give up and go back to the derm?

I should also tell you that I cheated my 6 month course. I stopped at 5, cuz i was losing a good amount of hair and I'd been acne free for about 2.5 months before that. Should i just finish the last box of tane to complete the course? Or would that just break me out even more, and leave me in a state of yuCK? ugh.

Wave the white flag and go see your derm IMMEDIATELY! You shouldn't be self-medicating and your derm can prescribe topicals or oral medications best suited to your needs.

I kind of get the impression that you don't want to see your derm again. If you don't like your derm, find a new one. The first derm I saw was mean and stupid and vague, but the second one I saw is amazing! I plan to keep seeing him for skin cancer checkups and whatnot even after my course is done.

Good luck!

Share this post


Link to post
Share on other sites
I've been off of my accutane treatment for about 4 months now, and I'm starting to get some inflammation and whiteheads on the sides of my cheeks. Yikes! This SuCKS!! Am I over reacting? I thought it would at the very least last 6 months. To combat this, I started taking some left over doxycycline, and have been treating my face topically with that product Exposed. It was sort of bad last week, but its been getting better. I am scared that if I don't act soon, the acne will turn nodular on me. So my question to you is when do i wave the white flag, give up and go back to the derm?

I should also tell you that I cheated my 6 month course. I stopped at 5, cuz i was losing a good amount of hair and I'd been acne free for about 2.5 months before that. Should i just finish the last box of tane to complete the course? Or would that just break me out even more, and leave me in a state of yuCK? ugh.

Wave the white flag and go see your derm IMMEDIATELY! You shouldn't be self-medicating and your derm can prescribe topicals or oral medications best suited to your needs.

I kind of get the impression that you don't want to see your derm again. If you don't like your derm, find a new one. The first derm I saw was mean and stupid and vague, but the second one I saw is amazing! I plan to keep seeing him for skin cancer checkups and whatnot even after my course is done.

Good luck!

I agree STOP self medicating and go back to the derm. Self-medication with prescription drugs can lead to dire side effects and no touching or taking the leftover doxycycline or accutane unless your derm says so.

I would say most of the time accutane does help in some sort of way even if it doesn't completely cure your of acne. If the acne has been reduced to a less severe extent, than accutane didn't fail you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×